Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jul 13, 2021, 2:09 PM CDT for Sumter County, Alabama. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2021, 2:09 PM CDT (19:09 UTC)
- Expired
- Jul 13, 2021, 3:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Birmingham, AL
County Sumter County, AL
The radar
The Birmingham radar (KBMX), 147 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 865 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
399
WWUS84 KBMX 131909
SPSBMX
Special Weather Statement
National Weather Service Birmingham AL
209 PM CDT Tue Jul 13 2021
ALZ030>032-039-132000-
Greene AL-Hale AL-Sumter AL-Marengo AL-
209 PM CDT Tue Jul 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARENGO...
SOUTHEASTERN GREENE...SOUTHWESTERN HALE AND SOUTHEASTERN SUMTER
COUNTIES UNTIL 300 PM CDT...
At 209 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Coatopa, or 14 miles southwest of Demopolis,
moving northeast at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Demopolis, Jefferson, Forkland, Thornhill, Arcola, Coatopa, Dug Hill,
Tishabee, U.S. 80 and AL 28, Belmont, Demopolis Lock And Dam, Lilita,
McDowell, Bellamy, Whitfield, Birdine and Demopolis Municipal
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3239 8830 3248 8821 3272 8794 3254 8768
3231 8796 3231 8798 3230 8797 3230 8798
3231 8823
TIME...MOT...LOC 1909Z 226DEG 25KT 3242 8806
$$
89^GSatterwhiteWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jul 13, 12:33 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jul 13, 12:33 PM CDT, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 1233 PM CDT Tue Jul 13 2021 .UPDATE... Midday Update. && .SHORT TERM... /Updated at 1233 PM CDT Tue Jul 13 2021/ Features of Interest. In the upper levels, the deep low over the Midwest has opened into a trough and has lifted further northeast, further away from the region. A weak upper low persists to our southeast over South Carolina. In the lower levels, the prevalent feature is deep low- level ridging located near Bermuda off the Southeast Coast. Toward the surface, a weak front extended from east of Chicago south roughly along the Mississippi River into the Mid South Region. Surface high pressure was influencing our low-level winds out of the south and southwest across the area. Hazard Assessment. A low risk of wet microbursts is forecast this afternoon. A few of the heaviest activity will be capable of producing gusty winds along with frequent lightning strikes and torrential downpours. Near Term. An impulse aloft is triggering shower and thunderstorm activity across East-Central Mississippi and conditions favor these showers and storms to expand further with time as they move into our western counties over the next hour. Expect rain chances to quickly increase across our west-central counties through early afternoon, followed by increased rain chances across our northern and central counties later this afternoon. A weak low-level boundary persists for the second day across our far southeast counties and this feature is already triggering showers with a few thunderstorms late this morning. This activity will continue to develop in this area and may affect Auburn and Troy over the next few hours. Some orographic enhancement is triggering showers and potential for a few thunderstorms across our East-Central Counties and expect this activity to persist and expand in coverage through the afternoon. Today. Expect scattered to numerous showers and thunderstorms with better chances north and west today. Highs will range from the mid 80s northwest to around 90 south. Winds will remain out of the southwest 6-12 mph. Tonight. Showers and storms will decrease overnight with better potential of some lingering showers north. Some patchy fog may develop after midnight. Lows will range from the upper 60s north to the low 70s south. Winds will be light from the southwest. Wednesday. Expect partly cloudy skies with isolated showers and thunderstorms developing through the day on Wednesday. Highs will range from the upper 80s northwest to the low 90s south. Winds will be from the southwest 5-10 mph. 05 .LONG TERM... /Updated at 0306 AM CDT Tue Jul 13 2021/ Thursday through Monday. Weak height falls should occur across the region on Thursday as a trough approaches the Mississippi River. Southerly flow and increasing PWAT values should result in scattered afternoon showers and storms for Thursday and Friday. As the upper-level trough moves across the Ohio Valley, a corridor of enhanced southwesterly flow ahead of a cold front is expected across the northern fringes of our forecast area. This is where the highest rain chances should be located, with a southward shift expected for Sunday. As a ridge amplifies out West and results in a more pronounced trough over the eastern CONUS, rain chances could be quite high across the forecast area in the vicinity of a slow- moving cold front. 87/Grantham && .AVIATION... 18Z TAF Discussion. Showers and thunderstorm activity is increasing with time across the far southeast portions of the area and have included VCTS at TOI through early evening. Showers and thunderstorms have been increasing across Eastern Mississippi and that activity will likely affect TCL towards 19z, followed by EET/BHM toward 21z. A few showers are located near ANB and this activity will likely persist through late afternoon with a small potential for TS, but chances were too low to include in this issuance. Winds will be from the southwest 5-10 kts. Expect showers and storms to decrease through the evening with scattered clouds overnight. Cloud cover looks to be less expansive but some IFR can not be ruled out. Additionally, lighter winds with abundant low-level moisture will encourage some patchy fog, especially near water bodies before sunrise on Wednesday. Winds will be light overnight, generally from the southwest 2-4 kts. Expect clouds to again develop through the morning on Wednesday with a few showers in the morning, gradually becoming isolated in coverage by late morning with a few thunderstorms possible by the end of this cycle with better chances across the northern sites. 05 && .FIRE WEATHER... Scattered to numerous showers and storms are expected the next several days mainly in the afternoon and evening. The humid airmass will result in high relative humidity values each day, with generally light southerly winds. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 68 90 69 90 69 / 60 40 10 40 20 Anniston 69 89 71 89 71 / 50 40 10 40 20 Birmingham 70 90 71 89 71 / 60 40 10 40 20 Tuscaloosa 70 91 72 90 72 / 50 40 10 40 20 Calera 70 90 72 89 71 / 50 40 10 40 20 Auburn 70 90 72 89 71 / 30 40 20 50 20 Montgomery 71 92 73 92 73 / 30 40 20 50 20 Troy 71 92 72 91 71 / 30 40 20 50 20 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Jul 13, 3:12 AM CDT, 10 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 312 AM CDT Tue Jul 13 2021 ALZ011>015-017>050-141115- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 312 AM CDT Tue Jul 13 2021 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
In the hours before
Special weather statement, Jul 13, 12:47 PM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1247 PM CDT Tue Jul 13 2021
ALZ011>013-131830-
Fayette AL-Marion AL-Lamar AL-
1247 PM CDT Tue Jul 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR MARION...NORTHWESTERN FAYETTE AND
LAMAR COUNTIES UNTIL 130 PM CDT...
At 1246 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Amory to near Caledonia to near
Ethelsville. Movement was northeast at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Hamilton, Winfield, Fayette, Vernon, Sulligent, Guin, Hackleburg,
Brilliant, Glen Allen, Detroit, Beaverton, Gu-
Win, Weston, Bluff, Blooming Grove, Lamar County Airport, Brinn, Lake
Buttahatchee, Crews and Bedford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3414 8820 3431 8782 3431 8764 3379 8765
3353 8828
TIME...MOT...LOC 1746Z 241DEG 34KT 3397 8839 3371 8826 3345 8830
56Special weather statement, Jul 13, 1:35 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Birmingham AL
135 PM CDT Tue Jul 13 2021
ALZ011>013-131915-
Fayette AL-Marion AL-Lamar AL-
135 PM CDT Tue Jul 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR MARION...FAYETTE AND EASTERN
LAMAR COUNTIES UNTIL 215 PM CDT...
At 135 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Weston to near Kennedy.
Movement was northeast at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Hamilton, Winfield, Fayette, Guin, Hackleburg, Berry, Brilliant, Glen
Allen, Kennedy, Belk, Beaverton, Gu-
Win, Bankston, Weston, Bluff, Blooming Grove, Brinn, Lake
Buttahatchee, Crews and Bear Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3431 8764 3387 8764 3387 8755 3370 8753
3352 8798 3412 8814 3431 8778
TIME...MOT...LOC 1835Z 243DEG 18KT 3408 8807 3355 8798
56Special weather statement, Jul 13, 2:09 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
209 PM CDT Tue Jul 13 2021
ALZ030>032-039-132000-
Greene AL-Hale AL-Sumter AL-Marengo AL-
209 PM CDT Tue Jul 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARENGO...
SOUTHEASTERN GREENE...SOUTHWESTERN HALE AND SOUTHEASTERN SUMTER
COUNTIES UNTIL 300 PM CDT...
At 209 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Coatopa, or 14 miles southwest of Demopolis,
moving northeast at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Demopolis, Jefferson, Forkland, Thornhill, Arcola, Coatopa, Dug Hill,
Tishabee, U.S. 80 and AL 28, Belmont, Demopolis Lock And Dam, Lilita,
McDowell, Bellamy, Whitfield, Birdine and Demopolis Municipal
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3239 8830 3248 8821 3272 8794 3254 8768
3231 8796 3231 8798 3230 8797 3230 8798
3231 8823
TIME...MOT...LOC 1909Z 226DEG 25KT 3242 8806
89^GSatterwhiteThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 12:47 PM CDT | Special Weather Statement | BMX | Lamar, Marion | 43 min |
| Jul 13, 1:35 PM CDT | Special Weather Statement | BMX | Fayette, Marion | 40 min |
| Jul 13, 2:26 PM CDT | Special Weather Statement | BMX | Jefferson, Walker, Winston | 34 min |
| Jul 13, 3:01 PM CDT | Special Weather Statement | BMX | Greene, Hale | 44 min |
| Jul 13, 3:03 PM CDT | Special Weather Statement | BMX | Jefferson, Walker, Winston | 42 min |
| Jul 13, 3:45 PM CDT | Special Weather Statement | BMX | Blount, Jefferson | 45 min |
| Jul 13, 3:47 PM CDT | Special Weather Statement | BMX | Hale | 43 min |
| Jul 13, 4:35 PM CDT | Special Weather Statement | BMX | St. Clair, Talladega | 40 min |
| Jul 13, 5:16 PM CDT | Special Weather Statement | BMX | Etowah | 44 min |
| Jul 13, 5:28 PM CDT | Special Weather Statement | BMX | Perry | 32 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.